Alert archive / Maine / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 81, NWS Gray, ME

August 14, 2021Knox County, Waldo County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Aug 14, 2021, 2:56 PM EDT for Knox County, Waldo County, Maine. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 14, 2021, 2:56 PM EDT (18:56 UTC)
Expired
Aug 14, 2021, 3:45 PM EDT
In force
49 min
Issued by
NWS Gray, ME
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Knox County, ME, Waldo County, ME

The radar

The Portland,ME radar (KGYX), 96 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 14, 2:59 PM EDTTSTM WND GST 51Rockland, MEMEASURED BY A PERSONAL WEATHER STATION AT 259 PM.
Aug 14, 2:59 PM EDTMARINE TSTM WIND 51Rockland, ME
Aug 14, 3:10 PM EDTTSTM WND DMG2 Sw Thomaston, MECORRECTS PREVIOUS NON-TSTM WND DMG REPORT FROM 2 SW THOMASTON. TREE DOWN BLOCKING RIVER RD IN CUSHING. TIME ESTIMATED FROM RADAR.
Aug 14, 3:10 PM EDTNON-TSTM WND DMG2 Sw Thomaston, METREE DOWN BLOCKING RIVER RD IN CUSHING. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.9 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 376 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
376 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1297 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

542 
WUUS51 KGYX 141856
SVRGYX
MEC013-027-141945-
/O.NEW.KGYX.SV.W.0081.210814T1856Z-210814T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Gray ME
256 PM EDT Sat Aug 14 2021

The National Weather Service in Gray Maine has issued a

* Severe Thunderstorm Warning for...
  Northwestern Knox County in south central Maine...
  Southeastern Waldo County in south central Maine...

* Until 345 PM EDT.

* At 256 PM EDT, a severe thunderstorm was located near Camden,
  moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Rockland, Belfast, Camden, Lincolnville, Searsport, Thomaston,
  Islesboro, Rockport, Hope, Cushing, Appleton, Friendship, North
  Haven, Northport, Belmont, South Thomaston, Union, Owls Head,
  Searsmont and Saint George.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4407 6882 4402 6932 4403 6935 4404 6935
      4405 6934 4404 6934 4404 6932 4406 6928
      4410 6931 4414 6930 4416 6932 4432 6926
      4449 6891 4436 6881 4435 6882 4420 6889
      4423 6881 4422 6881
TIME...MOT...LOC 1856Z 267DEG 18KT 4426 6914 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Tubbs
2 follow-up statements
768 
WWUS51 KGYX 141917
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
317 PM EDT Sat Aug 14 2021

MEC013-027-141945-
/O.CON.KGYX.SV.W.0081.000000T0000Z-210814T1945Z/
Knox ME-Waldo ME-
317 PM EDT Sat Aug 14 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR CENTRAL KNOX AND SOUTHEASTERN WALDO COUNTIES...

At 316 PM EDT, a severe thunderstorm was located near Islesboro, or
east of Lincolnville, moving east at 25 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Rockland, Belfast, Camden, Lincolnville, Searsport, Thomaston,
Islesboro, Rockport, Hope, Cushing, North Haven, Northport, South
Thomaston, Owls Head, Vinalhaven and Belmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4407 6882 4405 6897 4406 6899 4405 6899
      4403 6924 4419 6920 4443 6904 4449 6891
      4436 6881 4420 6889 4423 6882 4423 6881
TIME...MOT...LOC 1916Z 267DEG 23KT 4427 6894 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
297 
WWUS51 KGYX 141935
SVSGYX

Severe Weather Statement
National Weather Service Gray ME
335 PM EDT Sat Aug 14 2021

MEC013-027-141945-
/O.EXP.KGYX.SV.W.0081.000000T0000Z-210814T1945Z/
Knox ME-Waldo ME-
335 PM EDT Sat Aug 14 2021

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL KNOX AND SOUTHEASTERN
WALDO COUNTIES WILL EXPIRE AT 345 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 4407 6882 4405 6897 4406 6899 4405 6899
      4403 6924 4419 6920 4443 6904 4449 6891
      4436 6881 4420 6889 4423 6882 4423 6881
TIME...MOT...LOC 1935Z 267DEG 18KT 4427 6882 

$$

Kimble

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 11:45 AM EDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 14, 11:45 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1145 AM EDT Sat Aug 14 2021

.SYNOPSIS...
A cold front crosses today bringing chances for showers and
storms along with much cooler and drier air tonight into Sunday.
High pressure builds in Sunday lasting into midweek for fair
weather along with comfortable humidity levels and temperatures
in the 70s to 80s. Humidity increases Wednesday and Thursday
along with increasing chances for afternoon showers and
possibly thunderstorms.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...

11:45 Update.. Bumped up temperatures and dew points along the
coast for the next few hours, which have jumped up quickly so
far this morning. Southern coastal areas are flirting with heat
advisory criteria, but with dew points ticking down slightly
over the next couple of hours with afternoon mixing these areas
should fall below this criteria shortly. Otherwise mainly
tweaked POPs and timing to better match current observations and
trends, but largely the forecast and afternoon thunderstorm
evolution remains on track.

700 AM Update...
Little change was made, but I did go ahead and refresh the
forecast nearly top to bottom (T/Td/PoP/Wx/Sky/QPF) according to
latest convective and modeled convective trends. At this hour...
a poorly organized line of storms containing downpours is
tracking across the Rangeley lakes region. Looking upstream, a
decaying complex will clip the northern zones later this
morning. Scattered activity along the cold front is expected to
blossom with surface heating as it tracks into our area.

Previously...
We start the day in the warm sector of a frontal complex draped
across the Northeast, extending from low pressure centered over
eastern Quebec down through Appalachia. The front crosses New
England from west to east through today with showers and storms,
exiting Downeast this evening. A refreshing westerly to
northwesterly breeze works in behind the front with crashing dew
points and clearing skies. Ahead of the wave, we remain very
much entrenched in the warm and humid airmass... so temperatures
over eastern and southern zones will still warm into the 80s,
perhaps touching 90 degrees one more time. Meanwhile further
west... between clouds, precipitation, and the cold FROPA
itself... highs will only be in the 70s.

Overall there's little change in thinking with this FROPA in
terms of thunderstorm activity. While the warm and humid airmass
certainly aids in destabilization... favorable mid-level lapse
rates outpace better shear associated with the incoming trough,
so there will be a bit of a cap to overcome in any scenario.
This could happen with sufficient surface heating in the warm
sector, however the cold front should be tracking through our
eastern zones during the afternoon, just before peak heating.
Storms that fire early will have more favorable lapse rates, but
will lack a mechanism for organization.

With these factors in mind, convective threat is centered on
the overlap of maximum SFC/ML based destabilization and frontal
position, which for this FROPA will be centered over central and
eastern Maine... poking back through the Capitol Region and
toward the Midcoast. With PWATs increasing to around 2" along
the surface front, localized downpours can be expected and when
combined with a few hundred J/kg DCAPE in the mature mixed
layer, localized strong to damaging winds can't be ruled out.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/...
High pressure centered near the Ottawa Valley in Canada builds
behind the departing cold front tonight with skies clearing and
a northwest breeze going calm in some of our sheltered valley
sites. Lows tonight will hinge primarily on how much of the
incoming cooler/drier airmass we can manage to mix down before
mixing is lost. For this forecast have lows ranging from around
50 toward the international border to the low-60s over the
coastal plain and urban centers.

Sunday will be a fantastic day weather-wise with mostly sunny
skies, a light northwesterly breeze, and comfortable
temperatures. With h850 temperatures back down to around +10C,
highs will be in the 70s with weak downsloping and sunshine
allowing temperatures closer to 80 over portions of the coastal
plain.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Fair weather with pleasant temperatures and humidity will
continue for the first part of the work week followed by
increasing humidity and unsettled conditions for the middle to
latter half of the week. Broad surface high pressure will be
overhead Monday and slowly shifts offshore Tuesday into
Wednesday. This will bring fair weather Monday into Tuesday with
temperatures and dewpoints slowly increasing through midweek.
Increasing humidity will allow for increasingly instability and
chances for afternoon showers and possibly thunderstorms
Wednesday with better chances Thursday as a mid level wave will
be tracking near New England. Chances for showers continue
Friday as humid air remains in place and mid level waves will be
in the vicinity of the Northeast.

High pressure will crest over the area Sunday night into Monday
allowing for temperatures to drop in the 40s north and 50s south by
early Monday morning. Temperatures will warm into the 70s to near
80F Monday and with mostly fair skies and dewpoints mainly in the
50s it will be a nice mid-August day. High pressure slowly shifts
eastward Tuesday providing fair weather with temperatures climbing a
few degrees above Monday's values.

Broad southwest flow will advect moisture in the region
Wednesday allowing for more clouds and an increasingly muggy
airmass with dewpoints into the upper 60s. With the increasing
moisture will come chances for afternoon showers and possibly a
thunderstorm Wednesday, although forcing for ascent looks
limited.

Chances for showers and thunderstorms look better on Thursday as mid
level wave will be passing over New England. Global models do
generate a fair amount of CAPE Thursday, although there is no signal
for a front, limiting shear, and thus severe potential. The
lack of front means that the muggy airmass looks to be with us
through the end of the week, but no signal for oppressive heat
like the past couple days is present in the extended period.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
Short Term...A cold front crosses the region today with TEMPO
MVFR/local IFR in SHRA/TSRA possible... particularly for
northern terminals including KHIE and KAUG. Ahead of the wave a
marine fog bank may impact RKD for a short time later this
morning. VFR prevails behind the front with significant clearing
and a northwest breeze tonight and tomorrow.

Long Term...Valley fog may impact KHIE and KLEB Sunday night with VFR
for all during the day Monday. Fog coverage may increase Monday
night potentially impacting all terminals before a return to VFR
during the day Tuesday. Increasing clouds Tuesday night will
limit fog potential mainly VFR expected into Wednesday.

&&

.MARINE...
Short Term...Southwesterly winds increase today ahead of an
approaching cold front. The front crosses late this afternoon
and exits Downeast by the end of the evening with showers and a
few gusty thunderstorms possible... mainly near the Midcoast.
Winds turn to the northwest tonight, then west through tomorrow.
Waves and seas are both expected to remain below SCA
thresholds, except for possibly in thunderstorms.

Long Term...Winds and seas will remain SCA thresholds into midweek as
high pressure passes over the waters.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...Casey
NEAR TERM...Clair
SHORT TERM...Casey
LONG TERM...Schroeter
AVIATION...Clair/Schroeter
MARINE...Clair/Schroeter
Hazardous weather outlook, Aug 14, 3:07 AM EDT, 11 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
307 AM EDT Sat Aug 14 2021

MEZ009-013-014-018>028-NHZ010-012>014-150715-
Central Somerset-Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Strafford-Eastern Hillsborough-Interior Rockingham-
Coastal Rockingham-
307 AM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, central New
Hampshire and southern New Hampshire.

.DAY ONE...Today and tonight.

A cold front crosses the region today with showers and storms. Ahead
of the front, temperatures will once again warm through the 80s to
near 90. With humid air still in place, heat index values in the low-
90s are forecast away from the immediate coast... perhaps touching
95 degrees in a few locations for a short time. Additionally,
thunderstorms may produce heavy rainfall and strong, gusty winds.
Isolated damaging wind gusts cannot be ruled out, particularly
Maine's capitol region.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007-008-012-033-NHZ001>009-011-015-150715-
Northern Oxford-Northern Franklin-Southern Oxford-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Cheshire-Western And Central Hillsborough-
307 AM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-150715-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
307 AM EDT Sat Aug 14 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

A cold front crosses the waters late this afternoon and evening with
a chance for showers and thunderstorms. Storms may produce strong,
gusty winds to Gale Force.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 14, 12:40 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Gray ME
1240 PM EDT Sat Aug 14 2021

MEZ009-014-141715-
Southern Somerset ME-Central Somerset ME-
1240 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of southeastern
Somerset County through 115 PM EDT...

At 1239 PM EDT, Doppler radar was tracking a strong thunderstorm near
Madison, or near Skowhegan, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Skowhegan, Pittsfield, Madison, Norridgewock, Anson, Canaan,
Hartland, Cornville, Athens, Harmony, Embden, Brighton Plantation,
Solon, Palmyra, Saint Albans and Ripley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4473 6983 4496 6995 4502 6962 4501 6960
      4502 6956 4502 6952 4503 6952 4504 6949
      4505 6950 4506 6947 4507 6936 4484 6929
TIME...MOT...LOC 1639Z 248DEG 27KT 4485 6978

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JC
Special weather statement, Aug 14, 12:45 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Gray ME
1245 PM EDT Sat Aug 14 2021

MEZ012-013-020-141715-
Southern Oxford ME-Androscoggin ME-Southern Franklin ME-
1245 PM EDT Sat Aug 14 2021

...A strong thunderstorm will impact portions of east central Oxford
and north central Androscoggin Counties through 115 PM EDT...

At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Bethel, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Turner, Jay, Dixfield, Canton, Waterford, Leeds, Livermore,
Buckfield, Hartford, Greenwood, West Paris, Woodstock, Sumner, Paris,
Peru, Norway and Albany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4420 7067 4437 7076 4455 7027 4430 7013
TIME...MOT...LOC 1644Z 248DEG 27KT 4432 7062

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JC
Special weather statement, Aug 14, 1:11 PM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Gray ME
111 PM EDT Sat Aug 14 2021

MEZ014-021-141745-
Southern Somerset-Kennebec-
111 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KENNEBEC AND SOUTH
CENTRAL SOMERSET COUNTIES...

At 111 PM EDT, a strong thunderstorm was located near Belgrade, or 10
miles west of Oakland, moving east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Waterville, Fairfield, Oakland, Belgrade, Fayette, Rome, Winslow,
Mount Vernon, Vienna, Vassalboro, Smithfield and Sidney.

This includes Interstate 95 between mile markers 121 and 131.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4447 6956 4443 7001 4450 7004 4451 7003
      4452 7005 4454 7006 4467 6967
TIME...MOT...LOC 1711Z 249DEG 24KT 4451 6993

Tubbs
Special weather statement, Aug 14, 1:46 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Gray ME
146 PM EDT Sat Aug 14 2021

MEZ014-021-022-141830-
Interior Waldo-Southern Somerset-Kennebec-
146 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KENNEBEC AND
NORTHWESTERN WALDO COUNTIES...

At 146 PM EDT, a strong thunderstorm was located over Fairfield,
moving east at 30 mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
Waterville, Fairfield, Thorndike, China, Clinton, Unity, Knox,
Benton, Albion, Burnham, Brooks, Detroit, Freedom, Jackson, Troy,
Winslow and Vassalboro.

This includes Interstate 95 between mile markers 129 and 140.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4455 6912 4447 6963 4460 6968 4474 6927
      4472 6926 4473 6920 4464 6918 4466 6909
TIME...MOT...LOC 1746Z 254DEG 27KT 4457 6957

Tubbs
Special weather statement, Aug 14, 2:06 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Gray ME
206 PM EDT Sat Aug 14 2021

MEZ021-025-026-141830-
Kennebec-Lincoln-Sagadahoc-
206 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL KENNEBEC...
NORTHWESTERN LINCOLN AND NORTHERN SAGADAHOC COUNTIES...

At 205 PM EDT, a strong thunderstorm was located near Gardiner,
moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Gardiner, Jefferson, Dresden, Alna, Whitefield, Richmond, Nobleboro,
Pittston, Somerville and Newcastle.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4408 6979 4419 6980 4426 6948 4409 6944
TIME...MOT...LOC 1805Z 258DEG 22KT 4415 6970

Tubbs
Special weather statement, Aug 14, 2:36 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Gray ME
236 PM EDT Sat Aug 14 2021

MEZ021-025>027-141900-
Kennebec-Lincoln-Knox-Sagadahoc-
236 PM EDT Sat Aug 14 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENNEBEC...NORTHWESTERN
KNOX...CENTRAL LINCOLN AND NORTHEASTERN SAGADAHOC COUNTIES...

At 234 PM EDT, a strong thunderstorm was located 7 miles north of
Damariscotta and another storm was located near Richmond, moving
east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Bath, Rockland, Damariscotta, Wiscasset, Bremen, Thomaston, Rockport,
Woolwich, Bowdoinham, Jefferson, Dresden, Hope, Appleton, Alna,
Nobleboro, Whitefield, Newcastle, Washington, Union and Waldoboro.

This includes Interstate 295 between mile markers 41 and 44.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4397 6984 4410 6990 4433 6926 4412 6911
TIME...MOT...LOC 1834Z 249DEG 20KT 4415 6953

Tubbs

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 7:46 AM EDTSpecial Weather StatementGYXFranklin44 min
Aug 14, 8:26 AM EDTSpecial Weather StatementGYXFranklin34 min
Aug 14, 12:33 PM EDTSpecial Weather StatementGYXKennebec27 min
Aug 14, 12:40 PM EDTSpecial Weather StatementGYXKennebec35 min
Aug 14, 12:45 PM EDTSpecial Weather StatementGYXOxford30 min
Aug 14, 1:11 PM EDTSpecial Weather StatementGYXKennebec34 min
Aug 14, 1:46 PM EDTSpecial Weather StatementGYXWaldo44 min
Aug 14, 2:06 PM EDTSpecial Weather StatementGYXLincoln24 min
Aug 14, 2:36 PM EDTSpecial Weather StatementGYXLincoln24 min
Aug 14, 2:59 PM EDTSpecial Marine WarningGYX61 min

Nearby

Severe Thunderstorm Warnings in Maine, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.